Tetanus Shot

  1. Let me just say OWWWWWWW, it's been 2.5 days and I feel like my arm is going to fall off, ive tried motrin/tylenol/aleve and it still aches Thank god it's only once every 10 years!
    •  
  2. 17 Comments

  3. by   Wolfbeareagle
    I was wondering if you have tried rubbing alcohol over the site? I know that this has helped me greatly with the shots I have received, tetnus included. I rub the alcohol on 3-4 times a day. Hope it gives you some relief.
    Mary
  4. by   l.rae
    or once every 5 yrs if you get a dirty cut...sure beats the alternative though!...believe it or not we had a young 30 something fella inn the ER the other nite complianing of joint pain and hhis hands were so stiff that l could hardly put the pulse-ox on his fingers..no fever, l just had a strange feeling about him...he was diagniosed with tetanus and admitted to ICU.
  5. by   PJRNC2
    My mother is a nutrition/vitamin encyclopedia on two legs. She read somewhere that if Vit. C is given the day before(1000 mg.) 500mg. one hour before the tetanus shot and another 500mg. one hour after the injection- the site pain is just not there. 1966 was my last painful tetanus shot (pre-nursing school). Was in a car accident and had to have a tetanus booster -totally unplaned injection, when I got home took 2000mg. asap and no pain. This Vit C routine also works for flu shots. Also, never had the 'yucky' day after sensations.
  6. by   Pretzlgl
    I agree - PAIN PAIN PAIN
  7. by   OBNurseShelley
    I'm going to cry, it still aches, I've never been in this much pain from a silly shot, I tried an ice pack, it sees to be getting worse as opposed to better, should i be worried? How long will it take to stop hurting, tomorrow morning will be 3 days! My whole arm is just throbbing, I'll try the rubbing alcohol, don't have any vit c to try. Pain meds are NOT helping at all.
  8. by   P_RN
    I had flu shot, pneumovax and Td at the same time back in October and had no problem at all.
    However, I agree with the ice....I know it makes my hip and knee pains more bearable.....and inflammation is inflammation no matter what the source.
  9. by   cmggriff
    If the injection site is warmer than the surrouning skin and the pain is getting worse after 3 days, you might want to consider the possibility of infection. It sounds like you might have a cellulitis. Gary
  10. by   RN always
    Originally posted by l.rae
    or once every 5 yrs if you get a dirty cut...sure beats the alternative though!...believe it or not we had a young 30 something fella inn the ER the other nite complianing of joint pain and hhis hands were so stiff that l could hardly put the pulse-ox on his fingers..no fever, l just had a strange feeling about him...he was diagniosed with tetanus and admitted to ICU.
    YIKES! Did you ever hear what happened to him. My husband is allergic to tetnus so he hasnt been vaccinated since he was a kid. He is 44 now. He is always getting cut (he hunts and fishes and dinks around the house) It scares me!
  11. by   RN2B2005
    Tetanus is the worst for pain, I think, but as Gary said, get it checked out if the pain is worsening.

    I rec'd a Td booster in early October (as part of my nursing school application process, natch) and three days later woke up with a fever. My arm was suddenly incredibly painful, the injection site was hot to the touch, as well as being swollen and with streaky red lines coming from it. Turned out to be an infection, abscess and all.

    So, if the pain worsens instead of improving, get it checked out.
  12. by   melissa24
    I just had my Td last week...it hurt for about 3 days, but only when I lifted my arm. If yours isn't improving, and your pain is constant, throbbing, and unbearable, I would get it checked out.
  13. by   OBNurseShelley
    I'm calling the dr, it's red and hot and still throbs. this sucks
  14. by   Roland
    of strepptococcus pyrogenes going around don't mess with and infection, espcially one "acquired" at a health care facility. Eat lots of garlic and onions they will help deal with the infection until the doctors antibiotics can kick in.

close